Wow, I didn't even think of that. And there I was wondering how I could have gained 5 pounds in just a week hitting my brand new high. So it could be inositol? Crazy. I have taken it for 2 months now. Though I don't think I'm gonna stop, I don't have problems with weight, if anything this is motivating me to exercise more which is great
Thanks for the reply, lifelong confusion. It's good to know even more firmly that I'm not alone. However, I'm glad it's working for you! I know that the weight wouldn't be as critical for everyone, so if you like it you should stick with it! (:
Hey hearts! As I mentioned a while ago, I was noticing some bloating with inositol but only during certain times of the month. Now that I added DIM, I think I gained some weight and am retaining more water, but I guess that's the risk to take with any antiandrogen because many women also gain weight on spiro and birth control. Did you gain any weight on DIM, and are you still on it?
Have you tried decreasing your inositol dosage? Perhaps it would work better for you in a b-complex. I read that it helps with weight loss, but my guess is that it only helps with that IF you need to lose weight in the first place. I think on thin women it can have the opposite effect if taken in higher doses.
Hey WishClean! How is everything going for you? Is the DIM, etc. still working for your skin? I am not taking DIM anymore, I stopped around the end of February. My skin is still really good, though! I didn't notice any side effects on DIM, I just felt that I didn't need it anymore after getting back in balance.
Unfortunately it was more than bloating on inositol for me... during PMS I woujld gain even more but that water retention would drop off and I would be back to the high weight. Rinse, repeat. If I felt more benefit from taking the inositol I would try lowering the dose but there just aren't any reasons to. I took it directly alongside my B-complex so I doubt that had anything to do with it either. Your ideas are great though, hopefully they can help someone else reading this that's going through the same thing! I think you're right about it helping with those who need to lose weight and taking the opposite effect for those who don't. I'm pretty sure that the soul cysters who said they gained weight on inositol were thin or thinner to begin with. It seems like that is the same for spiro and other antiandrogens when I looked into it.
hearts, I don't think I gained weight on inositol but it was nearly impossible for me to lose weight on it. I did every boot camp and workout regimen possible and still couldn’t drop any weight. However, clear skin was more important to me so I stuck with it (until it stopped working last summer).
WishClean, I didn’t know Advil was bad for you. I probably only take it once, maybe twice, per month (as I said, to reduce inflamed nodules). What is bad about Advil? Do you know a natural supplement that helps to reduce inflammation quickly as an alternative?
It definitely seems like a tough balance to achieve, lowering testosterone without increasing estrogen (or estrogen symptoms). It’s super confusing as well. In another post, I wrote about the correlation of spotting and acne, which is apparently a result of low estrogen; however, I have other symptoms of high estrogen, like weight around the waist and lowered sex drive.
I thought you and others on this thread might be interested in this article I found about the correlation between birth control and insulin resistance. This may partly explain the prevalence of PCOS in women of our generation. I would venture to hypothesize that taking birth control early in life may contribute to long-term disruption of the complex relationship between sex hormones and insulin. http://humrep.oxford.../17/7/1729.long (Re: third paragraph down in the Introduction.
Thanks for the input, brenmc! I feel you on the not being able to lose the weight thing while taking it... it was weird to be gaining weight as the weather warmed up because my activity level goes up quite a bit with hiking, swimming, etc. It's too bad inositol stopped working for your skin... what is your regimen now?
I'm not an advocate of pharmaceuticals or even OTC drugs, but I did do the same thing as you, brenmc — I took Advil (ibuprofen) a few times a month when I was still breaking out and it helped with the inflammation significantly. I have been told by others that stuff like that is really bad for you and even carcinogenic but I have never bothered to look into it. I figured if I only took it occasionally that it would be fine and I don't like to add more paranoia to my life! (: The only negative thing that I know can happen is stomach bleeding when taken excessively or consistently with alcohol. When I was younger, my mom always told me to make sure to have food in my stomach when taking it, which I'm sure helps. As far as natural anti-inflammatory remedies go, I know chamomile, ginger, and turmeric all help, but I haven't tried them topically. Here's some more info on the subject.
Thanks for the link! It's very interesting. I don't think I have PCOS or IR (I do have hypoglycemia) but I know taking BCP early in life really messed up my hormones. If I could go back and not ever take it, I would!
Update on quitting inositol: I have already dropped about 1-2lbs. Let's hope this keeps up! (: